# SDR 96ZZZX6016

- Difficulty date: October 23, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6996P
- Make and model: Piper PA-24-250
- Aircraft serial: 242139
- System (JASC): 2730 · Elevator Control System
- Part: Torque Tube
- Part number: 2020302
- Condition: Rusted
- Location: Elev
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

REMOVED ELEV FROM STABILATOR TUBE FOR PAINTING AIRCRAFT.  HAD TO REMOVE INSIDE BLOCK ASSY FIRST DUE TO ELEV WOULD NOT SLIDE OFF.  ELEV WOULD NOT SLIDE OFF DUE TO RUST BUILD-UP ON STAB TUBE.  SUSPECT CAUSE OF RUST BUILD-UP IS MOISTURE IN ELEV.  SUBMITTER RECOMMENDS REMOVAL OF ELEV ONCE EVERY 2 YEARS FOR INSP AND CLEANING OF TUBES.
